81 YOM with Chest Heaviness

It’s approximately 2000 hrs, right as you get comfortable in bed, when you are dispatched to a residence for Chest Pain (CP). You arrive on scene to find an 81 year old male, semifowler’s in bed, complaining of chest heaviness, 8/10, which started 2 hours ago, while in bed, watching tv. The patient also advised he has vomited twice since he called 911 less than ten minutes ago.

He is alert and oriented to person, place, time and event, GCS of 15, denies dyspnea with clear bilateral lung sounds, strong and regular radial pulses, warm to touch, diaphoretic and normal skin color.

Medical history:

  • Hypertension (HTN)
  • MI
  • Hyperlipidemia

Medications:

  • ASA
  • Metoprolol
  • Plavix
  • Pravachol

Vital sings:

  • BP: 160/87 mmHg
  • HR: 96 beats/min
  • RR: 18 breaths/min
  • SPo2: 94 RA
  • BGL: 104 mg/dL

You administer O2 at 2lpm via nasal canula and placed him on your cardiac monitor, then obtain the 12 lead ECG shown below:

subendo1edit

  • What is your ECG interpretation?
  • What would be your treatment?
  • Any concerns?

4 Comments

  • Doug says:

    Sinus tach (approx 100bpm) with 1st degree block
    ST depression in leads I, AVL, II with significant ST depression in precordials V2-V6
    Right axis deviation with poor R wake progression.
    Suspect a posterior MI, transmit ECG, obtain IV access, administer 162 mg ASA, nitro, antiemetic ( IV gravol), narcotic pain control ( morphine currently). On route posterior ecg V7-V9 with second transmit, serial ecg’s, vials q 5 mins transporting to a PCI facility. Prep for a potential arrest and dysrhythmias (VT).

  • Eric L says:

    With the diffuse ST depressions significant enough to cause ST elevation in aVR, significant L main disease or 3 vessel disease are likely, and could indicate CABG rather than PCI. In a plavix naive patient, I would consider holding off on loading plavix since the patient might need CABG. I’m not sure what I would do in the case of this patient, who is already on plavix.

  • Alex says:

    1st degree AV block.

    We’ve got ST elevation in the right facing leads (maximal in aVR, some in V1) and ST depression in the left facing leads (I, II, V2-V6) making me think severe 3 vessel disease or proximal LAD or LMCA occlusion but I get very unsure at this point!

    Whichever, it’s not a good ECG to have.

    I would discuss this with the cath lab because I’m unsure how these patients are managed. Do they benefit from bypassing local hospitals to get to PPCI or would they normally be assessed in a local resus room?

  • Reni says:

    Sinus rythm,RBBB,LAFB,ST-depressions I,AVL,V2-V6

1 Trackback

Leave a Reply

Your email address will not be published. Required fields are marked *

EMS 12-Lead

Cardiac Rhythm Analysis, 12-Lead ECG Interpretation, Resuscitation

JEMS Talk: Google Hangout

Comments
Conclusion to 59 Year Old Male: Unwell | EMS 12 Lead
Conclusion to Snapshot Case: 85yo M – Chest Pain
[…] 3. Uncertain irregular rhythm with RBBB, LAFB, and massive STEMI. ECG reproduced from this case on our […]
2015-07-04 09:23:28
Conclusion to 59 Year Old Male: Unwell | EMS 12 Lead
The 360 Degree Heart – Part II
[…] ST-depression in lead III. For an example with much more subtle ST-deviations check out this case: The 360 Degree Heart – Part II. Since the “high-lateral” territory is poorly covered by the 12-lead ECG, III and aVL […]
2015-07-04 09:10:43
Conclusion to 59 Year Old Male: Unwell | EMS 12 Lead
59 Year Old Male: Unwell
[…] is the conclusion to our latest case, 59 Year Old Male: Unwell. I suggest starting there and reviewing the scenario before diving into this […]
2015-07-04 09:10:24
Jared
59 Year Old Male: Unwell
Field Dx: Uncompensated cardiogenic shock. Tachycardia caused by compensation mechanism. Probable cause: Complete heart block due to the global nature of the changes. Tx: O2 @ 15 lpm NRB and possibly CPAP if pressure rises enough, 324 ASA, amio drip, possible norepi, and diesel. Put pads on in case he tanks. Definitive Tx: Needs cathed.
2015-07-02 17:46:57
Jonas
59 Year Old Male: Unwell
CPAP. IV. Nitro if BP can be controlled. Kidneys may be in acute failure causing extra fluid, or CHF, or both. Big ole triangular looking t-waves would have me thinking calcium. Monitor to see if conditions improve with CPAP. Place pads on patient, and have help with you in the ambulance.
2015-07-02 17:17:30

ECG Medical Training

12-Lead ECG Challenge Smartphone App

Photobucket

12-Lead ECG Challenge Smartphone App - $5.99

  • Apple iOS
  • Android
  • Amazon
  • Web Based

  • FRN-TV video review
  • iMedicalApps.com review
  • Interested in resuscitation?

    FireEMS Blogs eNewsletter

    Sign-up to receive our free monthly eNewsletter

    Visitor Map / Stats

    Locations of visitors to this page


    LATEST EMS NEWS

    HOT FORUM DISCUSSIONS